Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Developed skin rashes, severe itching, diarrhea. Taking metformin. History of diabetes. Allergy symptoms?

Hello, I ve got a question about a skin rash . My husband has diabetes and has been taking metformin for 3 years. In the last two days he d developed a skin rash that itches very much. It usually starts in the evening for him. He has not taken his metformin today. He also has a stomach cramps, diarrhoea and is unable to eat. He had earlier developed the same type of allergy to chloroquinone. Thank you for your reply in advance.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

1. Please ensure there is no gastroenteritis (bacterial) with a stool routine/ culture studies.

If there is fever, he will need a complete blood count, CRP, liver function tests.

2. Metformin itself can cause cramps, diarrhoea.

3. A stat capillary glucose check is important.

4. Itchy skin rash can be taken care with antihistamines such as cetirizine 10mg or levocet 5mg. People with diabetes can get a fungal skin rash that is varaibly itchy and not much red, for which antifungal creams are required. See your doctor if the antihistamine tabelts do not help.

Best Wishes.

Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor